Question 23 1 out of 1 points A middle-aged patient was diagnosed with major depression after a suicide attempt several months ago and has failed to respond appreciably to treatment with SSRIs. As a result, his psychiatrist has prescribed phenelzine. When planning this patient's subsequent care, what nursing diagnosis should the nurse prioritize? Response Feedback: MAOIs such as phenelzine carry a significant risk of injury that results from the multiple interactions associated with these drugs. Infection, impaired tissue perfusion, and constipation are less common, and less serious, adverse effects. Question 24 0 out of 1 points A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to Response Feedback : When diazepam is administered intravenously during status epilepticus, the small veins in the dorsum of the hand or the wrist should be avoided. It should be injected slowly, no faster than 5 mg in 1 minute. Diazepam should not be mixed or diluted with other solutions or drugs, either in the syringe or in intravenous solutions.
Question 25 1 out of 1 points A nurse works in a sleep disorder clinic and is responsible for administering medications to the patients. Which of the following patients would be most likely to receive zaleplon (Sonata)? Response Feedback : The nurse will most likely administer the zaleplon to the 35- year-old man who is having difficulty falling asleep, but once asleep can stay asleep. Zolpidem would most likely be administered to the 20-year-old who will take a sleep aid only once a week. Eszopiclone (Lunesta) will be given to the 52-year- old woman who needs to fall asleep quickly and has trouble staying asleep. The 46-year-old man will likely receive trazodone (Desyrel). This drug is given as a sleep aid for a patient who is taking an antidepressant. Question 26 1 out of 1 points Morphine has been prescribed for a 28-year-old man with severe pain due to a back injury. The nurse will advise the patient to avoid Response Feedback: The nurse should advise the patient to avoid alcohol and any other CNS depressants while taking morphine. These combinations can cause serious respiratory depression and sedation. Vitamin C, fatty foods, and dairy products are not known to interact with morphine. Question 27 1 out of 1 points A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms?
- Summer '15
- Pharmacology, Week 5 Quiz, Morphine, Benzodiazepine, Phenytoin